Translate this page into:
Patterned depigmentation over the dorsum of feet
How to cite this article: Narayanan A, Krishnamurthy SD. Patterned depigmentation over the dorsum of feet. CosmoDerma 2022;2:13.
A 45-year-old female patient presented with well-defined depigmentation over the dorsum of her bilateral feet for 2 years [Figure 1]. Multiple spots of the normal skin color of variable sizes were present within the depigmented macules. Initially, the patient started developing spots of depigmentation underneath the straps of her plastic footwear which gradually increased in size and coalesced to result in the current presentation. Based on the history and characteristic clinical presentation, we made a diagnosis of chemical leukoderma. Chemical leukoderma occurs after contact with chemicals (e.g., substituted phenols and catechols). They have a selective lethal effect on functional melanocytes in patients with inherent susceptibility. They can be identified by the characteristic development of multiple confetti or pea-sized macules. These lesions are resistant to treatment.
Declaration of patient consent
Patient’s consent is not required as there are no patients in this study.
Financial support and sponsorship
Conflict of interest
There are no conflicts of interest.
- Indian J Dermatol. 2010;55:250-4.Chemical leucoderma: Indian scenario, prognosis, and treatment.
- [CrossRef] [PubMed] [Google Scholar]